Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Quasiconformal mappings and sets of finite perimeter


Author: James C. Kelly
Journal: Trans. Amer. Math. Soc. 180 (1973), 367-387
MSC: Primary 30A60; Secondary 28A75
DOI: https://doi.org/10.1090/S0002-9947-1973-0357783-7
MathSciNet review: 0357783
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D$ be a domain in $ {R^n},n \geqslant 2,f$ a quasiconformal mapping on $ D$. We give a definition of bounding surface of codimension one lying in $ D$, and show that, given a system $ \Sigma $ of such surfaces, the image of the restriction of $ f$ to ``almost every'' surface is again a surface. Moreover, on these surfaces, $ f$ takes $ {H^{n - 1}}$ (Hausdorff $ (n - 1)$-dimensional) null sets to $ {H^{n - 1}}$ null sets. ``Almost every'' surface is given a precise meaning via the concept of the module of a system of measures, a generalization of the concept of extremal length.


References [Enhancements On Off] (What's this?)

  • [1] S. Agard, Angles and quasiconformal mappings in space, J. Analyse Math. 22 (1969), 177-200. MR 40 #5854. MR 0252635 (40:5854)
  • [2] -, Quasiconformal mappings and the moduli of $ p$-dimensional surface. families, Proc. Romanian-Finnish Sem. Teichmüller Spaces Quasiconform. Mappings, Brasov 1969, 1971, pp. 9-48.
  • [3] H. Federer, Geometric measure theory, Die Grudlehren der math. Wissenschaften, Band 153, Springer-Verlag, New York, 1969. MR 41 #1976. MR 0257325 (41:1976)
  • [4] -, A note on the Gauss-Green theorem, Proc. Amer. Math. Soc. 9 (1958), 447-451. MR 20 #1751. MR 0095245 (20:1751)
  • [5] B. Fuglede, Extremal length and functional completion, Acta Math. 98 (1957), 171-219. MR 20 #4187. MR 0097720 (20:4187)
  • [6] F. W. Gehring, Symmetrization of rings in space, Trans. Amer. Math. Soc. 101 (1961), 499-519. MR 24 #A2677. MR 0132841 (24:A2677)
  • [7] -, Rings and quasiconformal mappings in space, Trans. Amer. Math. Soc. 103 (1962), 353-393. MR 25 #3166. MR 0139735 (25:3166)
  • [8] -, Extremal length definitions for the conformal capacity of rings in space, Michigan Math. J. 9 (1962), 137-150. MR 25 #4098. MR 0140683 (25:4098)
  • [9] A. P. Kopylov, The behavior of a quasiconformal mapping of three-dimensional space on plane sections of its domain of definition, Dokl. Akad. Nauk SSSR 167 (1966), 743-746 = Soviet Math. Dokl. 7 (1966), 463-466. MR 33 #7529. MR 0199382 (33:7529)
  • [10] H. M. Riemann, Über das Verhalten von Flächen unter quasikonformen Abbildungen im Raum, Ann. Acad. Sci. Fenn. Ser. AI No. 470 (1970), 26 pp. MR 0296290 (45:5351)
  • [11] Ju. G. Resetnjak, Some geometrical properties of functions and mappings with generalized derivatives, Sibirsk. Mat. Ž. 7 (1966), 886-919 = Siberian Math. J. 7 (1966), 704-732. MR 34 #2872. MR 0203013 (34:2872)
  • [12] J. Väisälä, On quasiconformal mappings in space, Ann. Acad. Sci. Fenn. Ser. AI No. 298 (1961), 36 pp. MR 25 #4100a. MR 0140685 (25:4100a)
  • [13] -, Two new characterizations for quasiconformality, Ann. Acad. Sci. Fenn. Ser. AI No. 362 (1965), 12 pp. MR 30 #4975. MR 0174782 (30:4975)
  • [14] -, Lectures on $ n$-dimensional quasiconformal mappings, Lecture Notes in Math., vol. 229, Springer-Verlag, Berlin and New York, 1971.
  • [15] W. P. Ziemer, Some lower bounds for Lebesgue area, Pacific J. Math. 19 (1966), 381-390. MR 34 #2830. MR 0202971 (34:2830)
  • [16] -, Extremal length and conformal capacity, Trans. Amer. Math. Soc. 126 (1967), 460-473. MR 35 #1776. MR 0210891 (35:1776)
  • [17] -, Change of variables for absolutely continuous functions, Duke Math. J. 36 (1969), 171-178. MR 38 #6006. MR 0237725 (38:6006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A60, 28A75

Retrieve articles in all journals with MSC: 30A60, 28A75


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0357783-7
Keywords: Quasiconformal mappings, set of finite perimeter, $ {\operatorname{ACL} _n}$ homeomorphism, module of system of measures
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society